Jump to content

HopeandWait: New & I'd love some advice


HopeandWait

Recommended Posts

Hello,

 

I'm new to this site. Sorry if i'm doing this wrong, I don't really understand how the thread thing works and how to talk to people yet. I'm just desperate for any advice right now.

 

I started experiencing anxiety 2 years ago so I started Escitalopram for 8-9 months in 2014 (only 5 mg.) I weaned myself off by cutting small pieces in half and it was fine. I was off for 6 months, but then I started getting really stressed and anxious again (I SHOULD NOT HAVE STARTED BACK ON THEM) but I started again (only 2.5 mg) without my doctor's advice last year, for about 3 months. It helped for a bit but I want to be med-free since my husband and I would like to plan for children soon. But this second time coming off of the medicine caused bad withdrawal symptoms. 

 

I went to the doctor to taper me off, my primary doctor was not available so another doctor gave me a 9 week tapering process of taking the med every MWF for 3 weeks, then MT for 3 weeks, then M for 3 weeks then stop. This did not work for me at all and I experienced horrible withdrawal symptoms. I have been completely off the medicine for 3 months, almost 4, and I still have these symptoms. Mostly it's waves of pressure that travel from my head, to my neck, to my chest. Plus I have this new stomach pain that I've never had before. 

 

I want to be healed so badly. My primary doctor says he can put me back on the liquid form of the medicine and taper the right way slowly. I also went to a homeopathic doctor that just made me buy supplements and said if I heal my gut then my body will heal itself. I know everybody here has a lot more experience with this than I do and I would love some advice. I REALLY am scared to get back on the medicine but I'm so tired of these withdrawal symptoms. The supplements I have are Gaba, Alpha-lipoic acid, and Undecyn. Any advice or tips would be greatly appreciated. Thank you. 

Link to comment
  • Moderator

Hi HopeandWait--  I'm not where I can give you a proper answer right now, but don't want your post to get lost and go unanswered.  It would be best if you would start a thread in the introductions forum.  More people will see it there and it will become your journal thread for keeping records and asking questions.

 

Sorry to brush you off like this but I want you to get good answers and not quick ones.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • 2 years later...

Hand W how are you these days we haven't heard from you for so long.

Please do tell us how you are doing.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy